Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from severe itching, tried many creams. Allergy?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
hello i have all over itching and i have tried most creams with no effecet and it has been on for at least 6 weeks it is makeing me so tired as i cannot get much sleep could you please give me some advice as i have aaergy promblens thank you XXXXXX
Posted Mon, 17 Jun 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 1 hour later

Thanks for writing to XXXXXXX

Severe itching is a common problem in people of your age group. There can be many causes associated with it.

Since you have severe night itching, scabies has to be ruled out. See for any affected members in family. Itching in case of scabies involves genitals, underarms and abdomen but never on face and palms and soles. If your itching pattern is similar to it then you can try anti-scabitic cream (permithrin5%).

Other possibility is of senile dermatitis. Start taking tab. atarax 25 mg at night. Use bland emollient like white soft paraffin over whole body. You can mix a steroid cream like diprovate and use it. You may need a prescription for it.

If you have already tried above measures then you need to take oral steroids in a short course. You need to consult your doctor for this.
Avoid hot water. Use a mild soap like dove or even baby soap. Apply emollient just after bath on your wet skin. Avoid woolen clothes and use loose cotton clothes.

You may also get blood tests to rule out medical conditions that can cause itching.

I hope this can solve your query.

If you have any concerns please let me know. I will feel happy to help you.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor